You are not currently logged in.
Access JSTOR through your library or other institution:
Chebyshev Inequalities for Unimodal Distributions
Thomas M. Sellke and Sarah H. Sellke
The American Statistician
Vol. 51, No. 1 (Feb., 1997), pp. 34-40
Stable URL: http://www.jstor.org/stable/2684690
Page Count: 7
Preview not available
Let g be an even function on R that is nondecreasing on [0, ∞), and let k be a positive constant. For random variables X that are unimodal with mode 0, and for random variables X that are unimodal with an unspecified mode, we derive sharp upper bounds on P(|X| ≥ k) in terms of Eg(X). The proofs consist largely of drawing a chord and a few tangent lines on graphs of cdf's.
The American Statistician © 1997 American Statistical Association